Graph switching, 2-ranks, and graphical Hadamard matrices

Aida Abiad, Steve Butler, Willem H. Haemers

Research output: Contribution to journalArticleScientificpeer-review

Abstract

We study the behaviour of the 2-rank of the adjacency matrix of a graph under Seidel and Godsil-McKay switching, and apply the result to graphs coming from graphical Hadamard matrices of order $4^m$. Starting with graphs from known Hadamard matrices of order $64$, we find (by computer) many Godsil-McKay switching sets that increase the 2-rank. Thus we find strongly regular graphs with parameters $(63,32,16,16)$, $(64,36,20,20)$, and $(64,28,12,12)$ for almost all feasible 2-ranks. In addition we work out the behaviour of the 2-rank for a graph product related to the Kronecker product for Hadamard matrices, which enables us to find many graphical Hadamard matrices of order $4^m$ for which the related strongly regular graphs have an unbounded number of different 2-ranks. The paper extends results from the article 'Switched symplectic graphs and their 2-ranks' by the first and the last author.
Original languageEnglish
Pages (from-to)2850-2855
JournalDiscrete Mathematics
Volume342
Issue number10
Early online dateDec 2018
DOIs
Publication statusPublished - Oct 2019

    Fingerprint

Keywords

  • strongly regular graph
  • Seidel switching
  • Godsil–McKay switching
  • 2-rank
  • Hadamard matrix

Cite this